Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 87, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 10, 2014, 4:52 PM MDT for Grant County, New Mexico. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2014, 4:52 PM MDT (22:52 UTC)
- Expired
- Oct 10, 2014, 5:30 PM MDT
- In force
- 38 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Grant County, NM
The radar
The El Paso radar (KEPZ), 178 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 5:09 PM MDT | HAIL 0.75 | 2 Nw Little Walnut Vill, NM | SPOTTER REPORTS HAIL COVERING THE GROUND ALONG WITH A HALF AN INCH OF RAIN. NOT MUCH WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -397 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
543 WUUS54 KEPZ 102252 SVREPZ NMC017-102330- /O.NEW.KEPZ.SV.W.0087.141010T2252Z-141010T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 452 PM MDT FRI OCT 10 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 530 PM MDT * AT 446 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SILVER CITY...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SILVER CITY... LITTLE WALNUT VILLAGE... ARENAS VALLEY... COBRE... TYRONE... PINOS ALTOS... FORT BAYARD... SANTA CLARA... BAYARD... CHERRY CREEK CAMPGROUND... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3278 10810 3264 10827 3287 10842 3297 10827 TIME...MOT...LOC 2252Z 319DEG 14KT 3275 10821 $$ ROGASH
2 follow-up statements
144 WWUS54 KEPZ 102315 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 515 PM MDT FRI OCT 10 2014 NMC017-102330- /O.CON.KEPZ.SV.W.0087.000000T0000Z-141010T2330Z/ GRANT NM- 515 PM MDT FRI OCT 10 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GRANT COUNTY UNTIL 530 PM MDT... AT 510 PM MDT STRONG TO SEVERE THUNDERSTORMS CONTINUED OVER THE AREA. PENNY SIZED HAIL WAS REPORTED NEAR SILVER CITY. LOCATIONS IMPACTED INCLUDE... SILVER CITY... LITTLE WALNUT VILLAGE... ARENAS VALLEY... COBRE... TYRONE... PINOS ALTOS... FORT BAYARD... SANTA CLARA... BAYARD... CHERRY CREEK CAMPGROUND... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3278 10810 3264 10827 3287 10842 3297 10827 TIME...MOT...LOC 2314Z 319DEG 14KT 3269 10814 $$ ROGASH
911 WWUS54 KEPZ 102329 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 529 PM MDT FRI OCT 10 2014 NMC017-102339- /O.EXP.KEPZ.SV.W.0087.000000T0000Z-141010T2330Z/ GRANT NM- 529 PM MDT FRI OCT 10 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRANT COUNTY WILL EXPIRE AT 530 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 3278 10810 3264 10827 3287 10842 3297 10827 TIME...MOT...LOC 2329Z 319DEG 14KT 3265 10809 $$ ROGASH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 2:33 PM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Oct 10, 2:33 PM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 233 PM MDT FRI OCT 10 2014 .SYNOPSIS... AN UPPER-LEVEL DISTURBANCE WILL MOVE ACROSS THE NORTHERN PORTION OF THE BORDERLAND INTO THE EARLY EVENING HOURS. THIS FEATURE WILL SET OF A FEW SHOWERS AND THUNDERSTORMS MAINLY IN THE EARLY EVENING HOURS. AFTER THE TROUGH PASSAGE TONIGHT...A WEAK BACKDOOR COLD FRONT FROM THE EAST WILL PUSH WESTWARD INTO MOST OF OUR AREA AFTER MIDNIGHT BRINGING SOME LOW CLOUDS AND A SHOWER OR THUNDERSTORM IN OTERO AND HUDSPETH COUNTIES...ALONG WITH AND SOME CLOUDS AND OCCASIONAL BREEZY EAST WINDS AND A LITTLE COOLER TEMPERATURES EAST OF THE CONTINENTAL DIVIDE. THIS FRONT SHOULD RETREAT TO THE EAST SATURDAY AFTERNOON AS ANOTHER TROUGH MOVES ACROSS THE AREA...BRINGING A SIGHT RISK OF SHOWERS TO THE GILA WILDERNESS AND AND SACRAMENTOS. DRY BREEZY WESTERLY WINDS WILL BRING MUCH WARMER TEMPERATURES ON SUNDAY...FOLLOWED BY A ANOTHER BACKDOOR FRONT FOR MONDAY...BRINGING MUCH COOLER DAYTIME TEMPERATURES BACK TO THE LOW TO MID 70S AT THE LOWER ELEVATIONS. DRY WITH WARMING TEMPERATURES INTO THE LOWER 80S WILL PREVAIL AFTER MIDWEEK OF NEXT WEEK. && .DISCUSSION... STARTING TODAY WE WILL TAKE A RIDE ON THE THERMAL ROLLER COASTER. FINALLY AN UPPER TROUGH WILL SCOOP OUT MOST OF THE REMNANTS OF SIMON AS IT PUSHES EASTWARD TONIGHT BRINGING A FEW SHOWERS AND THUNDERSTORMS MOSTLY OVER THE NORTHERN TWO THIRDS OF THE CWA. FOLLOWING THIS TROPA WITH THE MODERATE TO STRONG NORTHWEST WINDS ALOFT...A WEAK SURFACE BACKDOOR FRONT WILL MOVE INTO THE AREA AFTER 06Z WITH LOWER CLOUDS AND A RISK OF SOME SHOWERS AND AN ISOLATED THUNDERSTORM MAINLY IN EASTERN OTERO AND HUDSPETH COUNTIES. ALL MODELS ARE IN FAIRLY GOOD AGREEMENT THIS TIME AND THE EASTERLIES MAY PUSH AS FAR WEST AS THE CONTINENTAL DIVIDE BY 12Z SATURDAY. VERY LITTLE COOLING IS EXPECTED WITH THIS SYSTEM AT THIS TIME. THE WEST SLOPES OF THE FRANKLINS MAY SEE SOME GUSTS OF 25 TO 30 MPH AT TIMES OVERNIGHT INTO THE EARLY HOURS. HOWEVER THIS PUSH SHOULD BE FAIRLY SHORT LIVED AS ONE MORE SHORT WAVE ALOFT SPEEDS INTO SOUTHERN NEW MEXICO ON SATURDAY. THIS WAVE WILL GIVE A VERY SLIGHT RISK OF SHOWERS TO THE MOUNTAINS OF THE GILA WILDERNESS AND THE SACRAMENTOS SATURDAY AFTERNOON AND EARLY EVENING AND WILL BE FOLLOWED BY A FAIRLY GOOD FETCH OF STRONG WEST NORTHWEST WINDS ALOFT WHICH IN TURN WILL INDUCE A FAIRLY MODERATELY TO STRONG LEE CYCLONE AND TROUGH AT THE SURFACE IN COLORADO AND NEW MEXICO ON SUNDAY. THIS WILL RESULT IN FAIRLY BREEZY WESTERLY SURFACE WINDS BY SUNDAY AFTERNOON BRAINING ABOUT A 10 DEGREE F JUMP IN THE TEMPERATURE DUE TO THE DOWN SLOPE WARMING AFFECTS. THEN TO CONTINUE THE SERIES A FAIRLY STRONG COLD FRONT FROM THE NORTH WILL FOLLOW THIS TROUGH AND PUSH IN FROM THE NORTH LATE SUNDAY INTO MONDAY DROPPING TEMPS BACK DOWN MONDAY AND WITH MIN TEMPS ON TUESDAY MORNING IN THE 40S FOR THE LOWLANDS AND POSSIBLY EVEN AT OR BELOW FREEZING IN THE HIGHER ELEVATIONS OF NORTHERN GILA WILDERNESS AND THE SACRAMENTO MOUNTAINS ABOVE 6000 FT. MSL. AFTER MIDWEEK OF NEXT WEEK...HIGH PRESSURE ALOFT FOLLOWED BY ZONAL FLOW ALOFT WILL CONTINUE OUR DRY AND WARM CONDITIONS. && AVIATION...VALID 11/0000Z - 12/0000Z... THE AXIS OF AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE AREA AT THE BEGINNING OF THE PERIOD EARLY THIS EVENING...WITH GNLY FEW-SCT SCT060-090 THROUGH 03Z. CLEAR SKIES WILL FOLLOW THROUGH LATE SAT MORNING. A WIND SHIFT TO 070-110 10G15KTS AFT 06Z IS THEN EXPECTED EAST OF THE RIO GRANDE. A WEAK BACK DOOR FRONT MOVING THROUGH FROM THE NORTHEAST WILL CAUSE THIS SHIFT. WIND SHIFT. LOOK FOR 090-120 05-08 KTS WEST OF THE RIVER 09Z-18Z. FEW 060-090 MSL NEAR/OVER AREA MTNS WILL DEVELOP AFT 18Z. LGT MECHANICAL TURBC NEAR/ALG MTNS EAST OF THE RIVER LATER TONIGHT. && .FIRE WEATHER... UPPER LEVEL TROUGH WILL HEAD EAST OF THE AREA OVERNIGHT...WITH APPROACH OF A WEAK BACK DOOR COLD FRONT LATER FROM THE NORTHEAST LATER TONIGHT. FEATURE WILL CAUSE WINDS TO SHIFT TO THE EAST AFTER MIDNIGHT...WITH A FEW GUSTS AS HIGH AS 20 MPH POSSIBLE THROUGH LOW ELEVATION MOUNTAIN PASSES AND GAPS E OF RIO GRANDE AFTER MIDNIGHT. A FEW CLOUD BUILD UPS ARE POSSIBLE OVER AREA MOUNTAINS SATURDAY AFTERNOON...AS A WEAKER SECONDARY UPPER LEVEL TROUGH FOLLOWS OVER THE REGION. ONE OR TWO MAY DEVELOP INTO A WEAK SHORT LIVED STORM IN THE AFTERNOON. HOWEVER THAT SHOULD BE THE EXTENT OF IT. HIGHS WILL LOWER NEAR NORMAL SATURDAY. A SECOND WEAKER TROUGH WILL FOLLOW LATE SAT EVENING/EARLY SUNDAY MORNING...WITH LITTLE OR NO WETTING RAINS EXPECTED. A STRONGER COLD FRONT WILL MOVE THROUGH FROM NORTH TO SOUTH SUNDAY EVENING...LOWERING HIGHS A FEW DEGREES BELOW NORMAL EARLY NEXT WEEK. LITTLE IN THE WAY OF WETTING PRECIPITATION IS EXPECTED WITH THIS FEATURE. BROAD NORTHWEST FLOW ALOFT WILL FOLLOW MONDAY. MONDAY EVENING COULD SEE THE COLDEST OVERNIGHT LOWS SO FAR THIS FALL...AND A FEW HIGH ELEVATION ALPINE MEADOW LOCATIONS MAY SEE LOWS FALL TO THE FREEZING MARK. HIGHS WILL CLIMB A FEW DEGREES ABOVE NORMAL STARTING TUESDAY...AS HIGH PRESSURE ALOFT TEMPORARILY BUILDS OVER THE REGION. THIS FEATURE MOVES OFF LATER TUESDAY...FOLLOWED BY SOUTHWEST FLOW TO CONCLUDE THE WEEK. LOWLAND MIN RH SATURDAY WILL RANGE FROM THE UPPER 20S TO UPPER 30S. HIGHER ELEVATIONS WILL WILL SEE VALUES FALL TO THE MIDDLE 50S. VALUES FALL 10-20 % ALL AREAS ON SUNDAY...REBOUNDING A FEW PERCENT BACK ON MONDAY. VALUES WED-FRI WILL RANGE FROM THE LOW TEENS LOWLANDS...TO LOWER 20S HIGHEST ELEVATIONS. LOOK FOR HAINES INDICES 3-4 SATURDAY AND SUNDAY...FALLING TO 2-3 MONDAY THEN BACK UP TO 4 IN A FEW AREAS THEREAFTER. FAIR TO GOOD VENT RATES ARE EXPECTED SATURDAY...IMPROVING TO EXCELLENT SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 57 78 56 85 57 / 10 0 0 0 0 SIERRA BLANCA 54 76 55 81 54 / 10 0 0 0 0 LAS CRUCES 53 76 51 83 51 / 10 0 0 0 0 ALAMOGORDO 51 75 48 82 50 / 10 0 0 0 0 CLOUDCROFT 38 55 36 62 36 / 20 10 10 0 0 TRUTH OR CONSEQUENCES 52 74 52 81 50 / 10 0 0 0 0 SILVER CITY 49 67 49 75 51 / 10 0 0 0 0 DEMING 52 75 47 83 49 / 10 0 0 0 0 LORDSBURG 52 77 47 83 51 / 0 0 0 0 0 WEST EL PASO METRO 57 77 55 85 57 / 10 0 0 0 0 DELL CITY 53 80 51 84 51 / 10 0 0 0 0 FORT HANCOCK 55 81 56 85 56 / 0 0 0 0 0 LOMA LINDA 55 69 59 77 51 / 10 0 0 0 0 FABENS 54 80 55 86 56 / 0 0 0 0 0 SANTA TERESA 54 77 52 84 53 / 10 0 0 0 0 WHITE SANDS HQ 54 74 53 81 52 / 10 0 0 0 0 JORNADA RANGE 42 74 38 82 37 / 10 0 0 0 0 HATCH 45 73 44 82 42 / 10 0 0 0 0 COLUMBUS 55 76 52 83 53 / 10 0 0 0 0 OROGRANDE 54 75 52 82 51 / 10 0 0 0 0 MAYHILL 42 64 42 70 42 / 20 10 10 0 0 MESCALERO 40 63 41 70 41 / 20 10 10 0 0 TIMBERON 42 62 42 69 41 / 20 10 10 0 0 WINSTON 44 65 43 72 45 / 10 10 10 0 0 HILLSBORO 50 67 51 76 46 / 10 0 0 0 0 SPACEPORT 45 74 45 82 46 / 10 0 0 0 0 LAKE ROBERTS 43 66 40 74 44 / 10 10 10 0 0 HURLEY 50 69 48 77 49 / 10 0 0 0 0 CLIFF 44 70 40 77 37 / 10 10 10 0 0 MULE CREEK 43 71 39 76 34 / 0 0 0 0 0 FAYWOOD 49 67 49 76 48 / 10 0 0 0 0 ANIMAS 53 79 48 84 51 / 0 0 0 0 0 HACHITA 52 78 48 83 51 / 0 0 0 0 0 ANTELOPE WELLS 51 80 50 83 51 / 0 0 0 0 0 CLOVERDALE 51 76 51 79 47 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 20/22 NOVLAN / TRIPOLI
Hazardous weather outlook, Oct 10, 6:46 AM MDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 646 AM MDT FRI OCT 10 2014 NMZ401>417-TXZ418>424-111300- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 646 AM MDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT PACIFIC TROUGH WILL SWEEP OVER THE BORDERLAND TODAY. MODERATE MOISTURE AND SLIGHT INCREASED IN INSTABILITY ALOFT WILL PROVIDE POTENTIAL FOR ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD PRODUCE PEA SIZE HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOSTLY DRY AND MILD TEMPERATURES. SLIGHT RISK OF A MOUNTAIN SHOWER SATURDAY AND SUNDAY WITH A TROUGH PASSAGE...BUT MOISTURE IS VERY LIMITED. ALL AREAS SHOULD BE DRY MONDAY THROUGH THURSDAY. STRONGEST COLD FRONT OF THE YOUNG FALL SEASON WILL MOVE IN SUNDAY NIGHT FOR A COOLER MONDAY. POSSIBLE FIRST FREEZES OF THE SEASON ACROSS COLD PRONE LOCATIONS TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT NEEDED...HOWEVER IF SIGNIFICANT WEATHER OCCURS NEAR YOU...PLEASE FORWARD YOUR WEATHER REPORT TO US. BIRD
In the hours before
Special weather statement, Oct 10, 3:36 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 336 PM MDT FRI OCT 10 2014 NMZ402-403-407>409-102230- EASTERN BLACK RANGE FOOTHILLS NM-SIERRA COUNTY LAKES NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/MIMBRES BASIN NM- 336 PM MDT FRI OCT 10 2014 ...STRONG THUNDERSTORMS THREATENING EASTERN GRANT...NORTHERN LUNA AND SOUTHWESTERN SIERRA COUNTIES THROUGH 430 PM MDT... AT 329 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORMS OVER THE AREA. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... CITY OF ROCKS STATE PARK... SILVER CITY... SAN LORENZO... DEMING... GEORGETOWN... SUNSHINE... SHERMAN... SAN JUAN... FAYWOOD... ARENAS VALLEY... ROCK HOUND STATE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3225 10739 3207 10795 3279 10832 3295 10759 TIME...MOT...LOC 2135Z 327DEG 10KT 3246 10791 ROGASH
Special weather statement, Oct 10, 3:49 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 349 PM MDT FRI OCT 10 2014 NMZ401-402-404-102230- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-UPPER GILA RIVER VALLEY NM- 349 PM MDT FRI OCT 10 2014 ...STRONG THUNDERSTORMS THREATENING NORTHERN GRANT COUNTY THROUGH 430 PM MDT... AT 344 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORMS OVER THE AREA. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... BUCKHORN... RIVERSIDE... MANGAS SPRINGS... GILA... CLIFF... MCMILLAN CAMPGROUND... CHERRY CREEK CAMPGROUND... GILA RIPARIAN PRESERVE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3321 10844 3294 10814 3275 10858 3306 10885 TIME...MOT...LOC 2148Z 322DEG 11KT 3304 10862 ROGASH
Special weather statement, Oct 10, 4:11 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 411 PM MDT FRI OCT 10 2014 NMZ408-409-102300- EASTERN BLACK RANGE FOOTHILLS NM-SIERRA COUNTY LAKES NM- 411 PM MDT FRI OCT 10 2014 ...STRONG THUNDERSTORMS THREATENING CENTRAL SIERRA COUNTY THROUGH 500 PM MDT... AT 406 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CABALLO...MOVING SOUTH AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... CABALLO... LAS PALOMAS... WILLIAMSBURG... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3297 10723 3296 10749 3321 10752 3323 10732 TIME...MOT...LOC 2211Z 339DEG 12KT 3306 10740 ROGASH
Special weather statement, Oct 10, 4:25 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 425 PM MDT FRI OCT 10 2014 NMZ402-403-407>409-102315- EASTERN BLACK RANGE FOOTHILLS NM-SIERRA COUNTY LAKES NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/MIMBRES BASIN NM- 425 PM MDT FRI OCT 10 2014 ...STRONG THUNDERSTORMS THREATENING EASTERN GRANT...LUNA AND SOUTHERN SIERRA COUNTIES THROUGH 515 PM MDT... AT 420 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS AROUND THE AREA INCLUDING NEAR DEMING. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH NAY OCCUR WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... CITY OF ROCKS STATE PARK... SAN LORENZO... DEMING... COLUMBUS... SUNSHINE... SHERMAN... SAN JUAN... FAYWOOD... COBRE... NORTH HURLEY... SPRING CANYON STATE PARK... ROCK HOUND STATE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3290 10735 3178 10730 3180 10818 3277 10825 TIME...MOT...LOC 2224Z 326DEG 9KT 3229 10777 ROGASH
Special weather statement, Oct 10, 4:36 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 436 PM MDT FRI OCT 10 2014 NMZ401-402-404-102315- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-UPPER GILA RIVER VALLEY NM- 436 PM MDT FRI OCT 10 2014 ...STRONG THUNDERSTORMS THREATENING CENTRAL GRANT COUNTY THROUGH 515 PM MDT... AT 430 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS AROUND THE AREA. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH MAY OCCUR WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... SILVER CITY... RIVERSIDE... MANGAS SPRINGS... LITTLE WALNUT VILLAGE... ARENAS VALLEY... PINOS ALTOS... MCMILLAN CAMPGROUND... CHERRY CREEK CAMPGROUND... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3280 10814 3270 10854 3291 10870 3304 10827 TIME...MOT...LOC 2235Z 323DEG 10KT 3286 10839 ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:22 PM MDT | Areal Flood Advisory | EPZ | Grant | 53 min |
| Oct 10, 3:36 PM MDT | Special Weather Statement | EPZ | Luna | 54 min |
| Oct 10, 3:49 PM MDT | Special Weather Statement | EPZ | Grant | 41 min |
| Oct 10, 4:04 PM MDT | Areal Flood Advisory | EPZ | Grant | 56 min |
| Oct 10, 4:11 PM MDT | Special Weather Statement | EPZ | Sierra | 49 min |
| Oct 10, 4:25 PM MDT | Special Weather Statement | EPZ | Luna | 50 min |
| Oct 10, 4:36 PM MDT | Special Weather Statement | EPZ | Grant | 39 min |
| Oct 10, 5:03 PM MDT | Areal Flood Advisory | EPZ | Grant | 57 min |
| Oct 10, 5:04 PM MDT | Special Weather Statement | EPZ | Sierra | 41 min |
| Oct 10, 5:31 PM MDT | Special Weather Statement | EPZ | Luna | 59 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.